Lipitor Drug Lovastatin, Dizziness and Vertigo, Lipid Levels, History of Heart Disease, Cholesterol Level
I saw a news headline last week that linked Lipitor and forgetfulness and immediately thought "uh-oh'. Three years ago I was in a bad car wreck and started taking a lot of ibuprofen to counteract inflammation and pain. Somewhere within three to six months ... more »
I saw a news headline last week that linked Lipitor and forgetfulness and immediately thought "uh-oh'. Three years ago I was in a bad car wreck and started taking a lot of ibuprofen to counteract inflammation and pain. Somewhere within three to six months of this accident my doctor did routine blood work and said I needed to lower my cholesterol. She did talk about diet changes, but because there is a history of heart disease in my family she thought it would help to put me on a Statin. She talked a little about the acknowledged side effects and I went ahead with the drug (Lovastatin at that time). My focus at the time was on the amount of ibuprofen I was taking; as I went through p.t. for the accident I expected I would be able to reduce the amount I was taking. Ten months later I was still using 800 - 2400 mg. ibuprofen a day to combat muscle aches and joint pain - from the accident I thought. Then my doctor decided I need to raise my Lovastatin level from 20 mg. to 40. mg. I immediately began to have such pain that it overwhelmed the pain medicine. I immediately stopped the Lovastatin. Within a week my pain reduced dramatically - in 2 weeks I could go days without pain med. Within the 10 months after the accident I also had dizziness and vertigo and some trouble remembering things, but I attributed all that to effects of the accident. Didn't know the Statin might be contributing to those symptoms... When I finally went back to my doctor and told her I had stopped the Statin and why, she rechecked my lipid levels and said I really needed to be on something. A few months later I warily agreed to try 10 mg. of Lipitor every other day. Doesn't sound like much and it has been enough to keep cholesterol level down - though the good stuff had dropped some, too. At first it seemed okay, I didn't feel symptoms like I had before. After about a year I told my doctor. I thought I was going into menopause because I was having mood swings and being forgetful and my libido had died. Estrogen level denied this. So I thought well maybe I'm getting depressed - depression also runs in my family. So I went to a psychiatrist and told him how I was feeling. Now I am on Wellbutrin, which seemed to help at first, but isn't helping much now - even at a higher dose. My shoulders and arms have been hurting a lot the last couple of months and I've had to up the ibuprofen again to cope. This is nuts! The Lipitor goes - now! All these posts I have read make me believe that I am not a hypochondriac and complaining about the inevitable symptoms of aging (I'm 49). I expect to feel a lot better real soon!